MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. AZURION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. AZURION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number AZURION 7 B20
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that there was a connection issue with the wireless footswitch.The device was in clinical use at the time of the reported event.No harm was reported to philips.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Philips has investigated this complaint.According to the additional information collected, the customer was performing electro-physiology (cardiac arrhythmia, lead management), which was completed by using the wired foot-switch.The philips field service engineer (fse) inspected the system onsite and confirmed that the wireless foot-switch was unable to connect with the base station.Upon troubleshooting, fse identified that the wireless foot-switch battery indicator was in red-green and steady and would not turn off or change with the power switch / charging cable, the wi-fi indicator was off.To resolve the issue, fse removed and then re-installed the battery.After 5 minutes, the system was restarted.After that, the system was returned to good working condition.At the time this complaint was received, philips did not have enough information to exclude a potential for serious injury, and as such, the complaint was reported.Since that time, new information has been received, which has confirmed that the reported failure was related to a battery issue in the wireless foot-switch and that this event was not associated with any ongoing fsca.As per the instructions for use (ifu), before using the system, the user must check that the wireless foot switch functions with the system.They should ensure that the battery for the wireless foot switch is working properly prior to using it, and take care not to damage the cable of the charger when moving equipment around the examination room (for example, when moving carts or beds).Alternatively, they could connect a wired foot switch to the auxiliary foot switch connector.Therefore, the battery issue would be noticed prior to procedure commencement and alternative measures (such as using the wired foot-switch) would be implemented.This has led to the determination that this scenario is not likely to cause or contribute to death or serious injury if it were to recur.Based on the investigation results, philips concludes that the complaint is not reportable.The codes were updated based on the investigation outcome.Evaluation method code was corrected.
 
Additional Manufacturer Narrative
The reported event occurred prior to completion of the field correction 3003768277-12/28/2023-010-c, which addresses the causes associated with the reported malfunction.

Brand Name
AZURION
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
derrick massuri
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key20781529
Report Number3003768277-2024-006805
Device Sequence Number5052577
Product Code OWB
UDI-Device Identifier00884838101883
UDI-Public(01)00884838101883
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172822
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAZURION 7 B20
Device Catalogue Number722068
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/06/2025
09/24/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/22/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003768277-12/28/2023-01
Patient Sequence Number1
Patient SexUnknown